A simple test for unit root bilinearity
The paper introduces a t-ratio type test for detecting bilinearity in a stochastic unit root process. It appears that such process is a realistic approximation for many economic and financial time series. It is shown that, under the null of no bilinearity, the tests statistics are asymptotically normally distributed. Proofs of this asymptotic normality requires the Gihman and Skorohod theory for multivariate diffusion processes. Finite sample results describe speed of convergence, power of the tests and possible distortions to unit root testing which might appear due to the presence of bilinearity. It is concluded that the two-step testing procedure suggested here (the first step for the linear unit root and the second step for its bilinearity) is consistent in the sense that the size of step one test is not affected by the possible detection of bilinearity at step two.
|Date of creation:||29 Mar 2002|
|Date of revision:||29 Mar 2002|
|Note:||Paper submitted to 57th Econometric Society European Meeting, February 2002, http://www.eea-esem.com/papers/eea-esem/esem2002/617/Bilinear.pdf|
|Contact details of provider:|| Postal: 3 Gagarinskaya Street, 191187 St. Petersburg|
Phone: +7 (812) 275-1130
Web page: http://www.eu.spb.ru/econ/
More information through EDIRC
When requesting a correction, please mention this item's handle: RePEc:eus:wpaper:ec0102. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Yuriy Balagula)
If references are entirely missing, you can add them using this form.